Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does injection cause cough and runny nose?

Hi my daughter got her 1 year shots with her checkup a couple days ago. The nurse got the full amount in the first leg but my daughter moved her leg for the second one and she only injected a small amount into her. After her shots she has developed a wet mucous cough and she is wheezy. She also has a stuffy/runny nose. What can I do to help her relieve this?
Fri, 6 Nov 2015
Report Abuse
General & Family Physician 's  Response
HI, thanks for using healthcare magic

The injection itself would not cause the cough and cold symptoms but she may have been exposed to someone either at the medical office or from somewhere else.

Fluids would help to reduce the thickness of the secretions so that they can be easy to expel.

Normal saline drops would help with the nasal congestion.There are over the counter children cough and cold medications but normally for older children so your doctor would need to specify the dose.

If she is wheezing, she may need to be checked to see if nebulization is needed.

I hope this helps
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have a runny nose which is also draining down the back of my throat causing me to cough. Sometimes it s a gagging cough. I m taking ibuprofen...